Alert archive / Alaska / Blizzard Warnings in 2009
Blizzard Warning 44, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Nov 15, 2009, 9:20 AM AKST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2009, 9:20 AM AKST (18:20 UTC)
- Expired
- Nov 15, 2009, 4:02 PM AKST
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 151820 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 920 AM AKST SUN NOV 15 2009 AKZ155-160300- /X.NEW.PAFC.BZ.W.0044.091115T1820Z-091116T0300Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 920 AM AKST SUN NOV 15 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM AKST THIS EVENING ALONG THE COAST NORTH OF KIPNUK AND ON NUNIVAK ISLAND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM AKST THIS EVENING. NORTHWEST WINDS 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH FREQUENT SNOW SHOWERS ALONG THE KUSKOKWIM DELTA COAST NORTH OF KIPNUK AS WELL AS ON NUNIVAK ISLAND TO PRODUCE WHITE-OUT CONDITIONS AT TIMES. ALTHOUGH VISIBILITIES MAY OCCASIONALLY IMPROVE WITH BRIEF BREAKS BETWEEN SHOWERS...VISIBILITIES WILL REMAIN LOW AS THE WINDS BLOW THE SNOW AROUND. WINDS AND SNOW SHOWERS WILL DIMINISH LATE THIS AFTERNOON AND EVENING RESULTING IN MUCH IMPROVED VISIBILITIES...ALTHOUGH AREAS OF BLOWING SNOW WILL PERSIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
1 follow-up statement
000 WWAK42 PAFC 160102 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 402 PM AKST SUN NOV 15 2009 AKZ155-160215- /X.CAN.PAFC.BZ.W.0044.000000T0000Z-091116T0300Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 402 PM AKST SUN NOV 15 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. ALTHOUGH BLOWING SNOW AND SNOW SHOWERS WILL CONTINUE ALONG THE COAST...BLIZZARD CONDITIONS HAVE ENDED. THUS...THE BLIZZARD WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Nov 15, 5:00 AM AKST, 4 hours 20 minutes earlier.
Area forecast discussion, Nov 15, 5:00 AM AKST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST SUN NOV 15 2009
.ANALYSIS AND UPPER LEVELS...
IN THE UPPER-LVLS...A LARGE LONG-WAVE TROUGH IS DRAPED FROM THE
CENTRAL BERING/ALEUTIANS EAST TO THE GULF OF AK...WITH AN UPPER-LOW
OVER THE SOUTHERN MAINLAND. NUMEROUS SHORTWAVES ROTATE AROUND THE
TROUGH...ENHANCING SNOW SHOWER ACTIVITY OVER THE MARINE AREAS IN THE
BERING AND GULF...BUT ALSO COASTAL AREAS OF PRINCE WILLIAM SOUND AND
THE KENAI PENINSULA. AN UPPER-RIDGE IS BEGINNING TO BUILD THROUGH THE
FAR WESTERN BERING. AT THE SURFACE A WEAK WAVE OF LOW PRESSURE IS
DEVELOPING NEAR MIDDLETON ISLAND...AND DRIFTING SLIGHTLY TO THE EAST.
FURTHER WEST...A GALE FORCE FRONT IS ADVANCING TOWARDS THE WESTERN
ALEUTIANS.
.MODEL DISCUSSION...
MODELS ARE ACCEPTABLY CAPTURING THE MAJOR FEATURES THROUGH THE
SHORT-TERM FORECAST PERIOD. THE WAVE OF LOW PRESSURE OVER THE N GULF
WILL DRIFT TO THE EAST AND WEAKEN ON MONDAY...WITH ANOTHER ONE
RE-DEVELOPING JUST SOUTH OF CAPE SUCKLING ON TUESDAY. THE FRONT
MOVING INTO THE WESTERN ALEUTIANS LATE SUNDAY AND MONDAY WILL STALL
OVER THE CENTRAL ALEUTIANS AND BERING ON TUESDAY. A WAVE OF LOW
PRESSURE WILL DEVELOP ALONG THE FRONT NEAR DUTCH HARBOR ON TUESDAY
AND SLIP INTO THE NORTH PACIFIC. THE GFS WAS EMPLOYED FOR THE MORNING
FORECAST PACKAGE.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...
COLD AND DRY CONDITIONS TO CONTINUE FOR MUCH OF THE SOUTHERN MAINLAND
AS THE UPPER-LOW AND TROUGH REMAIN THE PREDOMINANT FEATURES. FOCAL
POINT OF PRECIPITATION WILL RESIDE WITH THE WEAK WAVES OF LOW
PRESSURE OVER THE NORTHERN GULF AND SHORTWAVE ENERGY ENHANCING THE
SNOW SHOWER ACTIVITY OVER COASTAL AREAS OF PRINCE WILLIAM SOUND...AND
OVER THE MOUNTAINS OF THE EASTERN COPPER RIVER BASIN THROUGH TUESDAY.
.SOUTHWEST...
SCATTERED SNOW SHOWERS ALONG UPSLOPE AND COASTAL AREAS OF BRISTOL BAY
AND THE KUSKOWIM DELTA...OTHERWISE COLD AND MOSTLY DRY. BRISK
COLD-ADVECTION FLOW OVER THE AKPEN WEAKENS THROUGH MONDAY AS THE LOW
OVER THE GULF DRIFTS EAST AND DISSIPATES AND THE PRESSURE GRADIENT
RELAXES.
.BERING SEA/ALEUTIANS...
SHOWERS GIVE WAY TO A STEADIER PRECIPITATION AS THE GALE FORCE FRONT
ADVANCES EAST THROUGH THE ALEUTIANS. WARMER AIR WITH THE SYSTEM LOOKS
TO TRANSITION SNOW TO RAIN AS THE SYSTEM MOVES EAST. A LOW WILL
DEVELOP NEAR DUTCH HARBOR ON TUESDAY...AND THE LOW SLIPS SOUTH OF THE
AKPEN.
.LONG TERM FORECAST...
LOW CONFIDENCE CONTINUES IN TRACK OF INDIVIDUAL STORMS IN THE
EXTENDED PERIOD. THROUGH THE MEDIUM RANGE...COLD AND DRY ACROSS THE
SOUTHERN MAINLAND...WHILE REMAINING UNSETTLED OVER THE WESTERN AOR.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE...352 411 412 413 414 132 150 155 160 165 170 171 172
175 176 179 180 185
HEAVY FREEZING SPRAY...412 414 121 130 132 138 160 165 180
JAM NOV 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Nov 14, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Nov 14, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 14, 4:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Nov 14, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 48 hr | |
| Nov 14, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | ||
| Nov 14, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 5 days | |
| Nov 15, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Nov 15, 4:00 AM AKST | Gale Warning | AFC | 14 hr | |
| Nov 15, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 15, 4:00 AM AKST | Small Craft Advisory | AFC | 4 days | |
| Nov 15, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 5 days | |
| Nov 15, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | ||
| Nov 15, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 5 days |
Nearby
Blizzard Warnings in Alaska, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.